Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 67, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 17, 2018, 10:14 PM PDT for Clark County, Nevada. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2018, 10:14 PM PDT (05:14 UTC)
- Expired
- Jul 18, 2018, 1:15 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 10:50 PM PDT | FLASH FLOOD | 1 Ese Overton, NV | CLARK COUNTY FIRE DEPT REPORTED THAT THE MUDDY RIVER WENT OVER ITS BANKS AND WAS FLOWING APPROXIMATELY 8 INCHES OVER THE ROADWAY. |
| Jul 17, 11:13 PM PDT | FLASH FLOOD | 1 E Logandale, NV | CLARK COUNTY FIRE DEPT REPORTED 12 INCHES OF MUD AND DEBRIS OVER THE ROADWAY AND WAS NOT PASSABLE FOR LOW VEHICLES. |
| Jul 17, 11:20 PM PDT | FLASH FLOOD | 2 Ese Logandale, NV | CLARK COUNTY FIRE DEPT REPORTED DEBRIS AND WATER OVER THE ROAD AT SEVERAL LOCATIONS IN OVERTON INCLUDING RON ROAD AT AIRPORT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 3511 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060
WGUS55 KVEF 180514
FFWVEF
NVC003-180815-
/O.NEW.KVEF.FF.W.0067.180718T0514Z-180718T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1014 PM PDT TUE JUL 17 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Clark County in southern Nevada...
* Until 115 AM PDT.
* At 1012 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain near Logandale. Additional heavy rain has fallen near
Moapa and will soon begin near the Valley of Fire. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Overton, Moapa Town, Moapa Valley, Echo Bay, Valley Of Fire,
Overton Beach, Echo Bay Campground and Logandale.
This includes Interstate 15 in Nevada between mile markers 64 and 83,
and between mile markers 85 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3671 11422 3638 11409 3629 11439 3631 11484
3649 11501 3676 11457
$$
Outler3 follow-up statements
853
WGUS75 KVEF 180557
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1057 PM PDT TUE JUL 17 2018
NVC003-180815-
/O.CON.KVEF.FF.W.0067.000000T0000Z-180718T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1057 PM PDT TUE JUL 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM PDT FOR
NORTHEASTERN CLARK COUNTY...
At 1055 PM PDT, Heavy rain was beginning to ease across the Moapa
Valley and around Logandale...but significant runoff continues.
Radar estimates some locations in the Moapa Valley picked up between
1 and 2 inches of rainfall in a short duration.
Some locations that will experience flooding include...
Overton, Moapa Town, Moapa Valley, Echo Bay, Valley Of Fire, Overton
Beach, Echo Bay Campground and Logandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3671 11422 3638 11409 3629 11439 3631 11484
3649 11501 3676 11457
$$
Outler879
WGUS75 KVEF 180630
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1130 PM PDT TUE JUL 17 2018
NVC003-180815-
/O.CON.KVEF.FF.W.0067.000000T0000Z-180718T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1130 PM PDT TUE JUL 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM PDT FOR
NORTHEASTERN CLARK COUNTY...
At 1128 PM PDT, Fire officials were reporting ongoing flooding in
the Overton and Logandale areas. Some roads are impassable and
dangerous. While the heaviest rainfall has ended...moderate rain
and embedded thunderstorms continue to aggravate streamflows. Flash
flooding will remain likely through the late night hours.
Some locations that will experience flooding include...
Overton, Moapa Town, Moapa Valley, Echo Bay, Valley Of Fire, Overton
Beach, Echo Bay Campground and Logandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3671 11422 3638 11409 3629 11439 3631 11484
3649 11501 3676 11457
$$
Outler308
WGUS75 KVEF 180817
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
117 AM PDT WED JUL 18 2018
NVC003-180826-
/O.EXP.KVEF.FF.W.0067.000000T0000Z-180718T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
117 AM PDT WED JUL 18 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CLARK COUNTY HAS
EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however runoff from earlier rains may continue overnight.
Please continue to heed any remaining road closures.
LAT...LON 3671 11422 3638 11409 3629 11439 3631 11484
3649 11501 3676 11457
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 7:00 PM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 17, 7:00 PM PDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 700 PM PDT Tue Jul 17 2018 .SYNOPSIS...Hot and humid conditions will continue through mid week with thunderstorms possible across much of the forecast area through the end of the week, especially in the higher terrain. && .UPDATE...At 7 pm...scattered thunderstorms were primarily confined to parts of Lincoln County and northern Mohave County with a couple of weak cells in western Clark County. The activity in Lincoln County is expected to drift to the southeast into the northeast portion of Clark County over the next few hours. In general, there should be a downward trend in most of this activity after sunset. Updates are out. -Salmen- && .PREVIOUS DISCUSSION...231 PM PDT... .SHORT TERM...through Thursday night. Two primary weather features influencing our weather are high pressure currently centered over the central California coastline and an inverted trough moving across southern Arizona and northern Mexico. Overnight, the high pressure center moves inland over central California and the inverted trough pushes into southern California. Any storms that survive or develop overnight, will generally move to the southwest across Mohave County and southern San Bernardino County. The last several runs of the HRRR has trended away from bringing storms out of Lincoln County into Clark County. Left a chance of showers/storms in the Spring Mountains and Sheep Range this evening but kept the Las Vegas Valley dry based on the latest HRRR forecast. On Wednesday, high pressure shifts east into central Nevada while the inverted trough lifts northwest across San Bernardino County. This track will bring higher moisture and increasing instability across the Sierra and Inyo County. More than sufficient moisture and weak instability elsewhere will give most areas a chance of showers and storms Wednesday afternoon/evening with the possible exception of San Bernardino County which will lie in an unfavorable region of downward motion behind the trough. The high is forecast to re-position over the four corners area on Thursday with a general southeasterly flow setting up across the forecast area. Any embedded disturbances or decaying MCS that form south-southeast of our area Wednesday night could become a player influencing convective activity Thursday. An Excessive Heat Warning is in effect through Wednesday evening for the Owens Valley and Esmeralda County with a Excessive Heat Advisory in effect for the White Mountains of Inyo County. Hot and humid conditions are expected with sky conditions and temperatures greatly influenced by the amount of clouds spread across the region from decaying overnight convection. .LONG TERM...Friday through Tuesday. By FRI, an upper level trough over NW Canada and the NW Pacific will help nudge the ridge overhead eastward, eventually moving it over New Mexico and Texas by Saturday. The eastward propagation of the high should result in some mid-level dry air off the SoCal coast to filter in across southwestern portions of our CWA FRI-SAT. However, lingering low level moisture combined with daytime heating will still allow for thunderstorms to develop mainly along higher terrain through the weekend. By SUN-MON, models are now shifting the high pressure back across the southwest and over Arizona. This westward propagation will increase temps and continue to keep thunderstorms chances mainly focused over the higher terrain through TUE. Main threats with any thunderstorm development will be localized flooding, small hail, and strong to severe outflows capable of producing damaging winds and blowing dust. Besides storm chances, expect light winds less than 10-15 mph, temperatures to increase a degree or two each day and partly sunny to partly cloudy skies. && .AVIATION...For McCarran...Outside of convective influence, light, variable winds below 10 knots will continue across the terminal through the afternoon, favoring an easterly direction. Probability of outflow affecting the terminal this evening is low. CIGs should remain above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to isolated thunderstorms across the region through the remainder of the afteroon with storms likely to persist through the night along and south of Interstate 40 through southern California and southwest Arizona. Outside of thunderstorm influences, winds will follow diurnal trends with speeds of 5-15 knots. CIGs at or above 10k feet in general but CIGs may drop to 5-7 k feet in shower and storms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Salmen LONG TERM.............Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 17, 4:40 PM PDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
440 PM PDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.17N 113.89W
07/17/2018 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY PUBLIC WORKS REPORTED DW RANCH
ROAD CLOSED DUE TO FLOODING BETWEEN MILE
MARKERS 3 AND 5.
&&The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:13 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 17, 8:49 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 17, 9:53 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 18, 11:47 AM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.